Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla switched to Viramune and Truvada
Nov 3, 2009

I was switched from Atripla to Viramune and Truvada about 7 months ago by my doctor. We were hoping to decrease the amount of depression I was suffering from. The switch seemed to help because I was able to stop taking both of my anti-depressant medications and my partner feels that I am less depressed. These are all good things. My concern is that ever since switching my T-Cell count and percentage have dropped on each of the 3 subsequent tests.

3/25 T-Cell 248 (19.1%) undetectable 5/5 T-Cell 278 (18.5%) undetectable 7/22 T-Cell 261 (17.4%) undetectable 10/27 T-Cell 240 (16.0%) undetectable

He says there is no need to worry and because the sustiva and viramune are so similar that it isn't the reason for the decline. What are your thoughts

Response from Dr. McGovern

I am also not very concerned since I am assuming that you still have viral suppression. I would characterize your changes as a "plateau". They are not really consistent with a decline per se.

However, they certainly need follow-up. If the trend continues, you may want to discuss an alternative regimen in the future...But, there is no rush to do so just yet. You can start to discuss alternative regimens in the meantime since there are certainly many options.

As for your liver, several studies have shown that switching to nevirapine when you have viral suppression does not seem to cause hepatotoxicity which is great news.



Previous
pls read dear dr. Mc.Govern...
Next
Hepatitis C

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement